• IMA sites
  • IMAJ services
  • IMA journals
  • Follow us
  • Alternate Text Alternate Text
עמוד בית
Fri, 19.07.24

CASE COMMUNICATION

IMAJ | volume 25

Journal 5, May 2023
pages: 377-378

A Fatal Case of Ruxolitinib Discontinuation Syndrome Preceded by Hypercalcemia

1 Department of Internal Medicine C, Shamir Medical Center (Assaf Harofeh), Zerifin, Israel 2 Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel

Summary

Ruxolitinib is an inhibitor of the cytosolic tyrosine kinase Janus kinase (JAK) family of proteins (JAK1/2), which is widely used to treat various myeloid neoplasms that are characterized by constant activation of the JAK-STAT signaling pathway.

Many side effects are associated with ruxolitinib, including anemia, thrombocytopenia, increased rate of infections (especially herpes zoster), and mild hypercalcemia noted in 15.4% of patients [1]. The possible mechanism causing hypercalcemia may involve altered bone and mineral metabolism with secondary hyperparathyroidism, as described for other kinase inhibitors [2].

Legal Disclaimer: The information contained in this website is provided for informational purposes only, and should not be construed as legal or medical advice on any matter.
The IMA is not responsible for and expressly disclaims liability for damages of any kind arising from the use of or reliance on information contained within the site.
© All rights to information on this site are reserved and are the property of the Israeli Medical Association. Privacy policy

2 Twin Towers, 35 Jabotinsky, POB 4292, Ramat Gan 5251108 Israel